I felt so bad today - I need help and encouragement!!!!

Discussion in 'Fibromyalgia Main Forum' started by BxGirl, Sep 23, 2005.

  1. BxGirl

    BxGirl New Member

    I had such a bad morning today! I was tired and depressed and feeling generally lousy!

    I feel so bad about having Narcolepsy and what it entails. I was given Ritalin for it and got my prescription today. Meanwhile, my new doctor wants me to take Adderal. So I called my sleep doctor and he's going to send me a prescription for Adderal. Today I got the Ritalin and don't know if I should take it until I get the Adderal.

    The new doctor also gave mde Naltrexone. That's a drug they give to alcoholics and drug-takers so they won't want to drink/take drugs anymore. It does something to the endorphins. New doctor thinks this will help pain. He told me about it but I forgot. When I spoke to my pharmacist (who is wonderful) she seemed confused because she never gave this to anyone with fibro before. I wonder if I'm a guinea pig?

    Also am switching from Lexapro to Zoloft. So much at one time! I was feeling so bad today, also because I need to lose weight and am tied down to antidepressants. Doctors don't want me to go off of them because of my history.

    I don't want to be depressed again, but all this is getting to me. I literally take one step forward and 20 steps backwards. I think my therapist's husband just died, so I can't talk to her. I called the new doctor who is a psychiatrist and left a message, asking if he has a therapist in his office I can talk to. He has to call me back.

    I want to have my cute figure back again. I want to feel better again, at least a little bit. Plus I'm scared.

    BxGirl
  2. cozykitten

    cozykitten New Member

    I dont have narcolepsy but my doc gave me Adderal for CF. It is great! It gives me the boost I need to get some things done. I take 25 sr in the morning, and 10 in the afternoons.

    I couldnt take Ritalin because of the upset stomach side effects. But Adderal does not have those for me. The Adderal will help you get up, move more, and not feel as depressed. It's harder to feel depressed when you are able to get up and do things.

    Hang in there and give the Adderal a try. Please let me know how it works for you.
    Kay
  3. BxGirl

    BxGirl New Member

    Thanks for your reply! So you think I should wait for the Adderal to come and not take the Ritalin in the meantime?

    BxGirl
  4. fificat

    fificat New Member

    I can really relate to how you feel with wanting your firure back. I gained over 50 some pounds between the meds and having my daughter. Finally my doctor gave me tompax with helps with my headaches and the weight (mostly water weight) Now I only have 17 more pounds to lose and I will be back to my normal self again. I've been watching what I've been eating. No more sugar feasts and such. So I've been doing my part too along with the help of the topamax and about a week ago I started provigil and I heard that some people lose weight on it but but I have not noticed a change in my app. at all so. But I want to wish you all the luck in the word because I know how hard it is. When I was 17 I was on Depakote and gained 40 pounds from that so I really do know what its like. ANd if you need any support sweety remember I'm always here thinking and prayering for you.

    Good luck and gentle hugs
    Sharlie
  5. elsa

    elsa New Member

    I'm so sorry. It's frustrating to be in meds transitions. I know it's heck right now, but it will get better.

    I have three friends that have narcolepsy. They are getting on just fine and you will too!

    Hanging in there .... I'll keep you in my thoughts.

    Elsa
  6. elizajane40

    elizajane40 New Member

    I'm really sorry you feel so bad today. I can certainly relate to weight gain/anti-depressants. Before I got sick, I weighed 140 at 5ft 8. Now weigh...A lot more. It's all part of the grieving process we all feel for who we once were.

    When I feel really horrible I do some of the things I enjoy the most. I take a long tub bath. I read a favorite magazine. Pamper myself by putting on a facial mask..having a nice cup of tea or something.

    Start with feeling better...then you can move on to losing a bit of weight. Soothe your heart and your spirit. Baby yourself. You deserve it.

    I hope you feel better....Big Hugs....

  7. orachel

    orachel New Member

    Bxgirl,

    Don't know much at all about what you're dealing with, but I can tell you that I was in the biggest medical crisis "scare" of my life earlier this week, and now I'm doing and feeling immeasurably better. It can often get darkest just before the light. The people here really "got me through" my medical issues and terror over them, as well as experience with awful doctor....I'm sure you can get the support you need here!

    My only experience with Narcolepsy in general is that I was prescribed Provigil to help w energy and I believe its commonly prescribed for Narcolepsy...I didn't have a good reaction AT ALL to it...which led to the whole mess above. However, many here have been lucky with it. So, basically, as hard as it is, try to remember that with a new diagnosis, and fact that each of us responds to meds in our own way, it may take a little "trial and error" to hit upon the right meds for you. Hang in there, cause we're all pulling for you!!

    Also, as an aside, my Godmother is staying with me and hubby right now, and happened to mention that her sister in law, who is a successful RN, has Narcolepsy. I'd known this woman for years, and literally never had any idea she had health probs of any type, so it really can be effectively controlled with the right treatment for you, which I hope is a bit encouraging? Also, she works full time and chases after a 4 year old at night, so its possible to really come back full force from this.

    I've been there with the antidepressent weight gain..very sudden and can be very upsetting if you're not used to it! Plus, then wacky doc (the one I won't be seeing anymore!) then put me on a course of oral steroids that made me put on 20 lbs in a month!! Oy. Its frustrating, but you've just got to remember that your health is first, and eventually these things usually taper off, and you return to your normal size. But first things first...Get to where you're feeling strong and confident emotionally before you worry about the weight issue. I know that's hard! I went from abt a size 8 to a 14'/16 almost overnight....it was really hard to deal with...but all things considered, I'd gladly carry that extra weight forever if it could bring back my former level of health.

    Hang in there, Bxgirl...
    You can always call upon us for help!
    Hugs!!!
    Rachel
  8. Mareeok

    Mareeok New Member

    I wish you were having a better time of it right now. Being between drugs is so unnerving. My body doesn't like drugs so its always an ordeal. I hope you get good results so you can feel a little better. I am thinking and praying for you.

    Heart hugs,
    Maree
  9. BxGirl

    BxGirl New Member

    I took my first two doses of Ritalin today. Well, it made me very dry-mouthed and thirsty. But - I'M NOT HUNGRY!!!! I can't believe it!!!! All the new clothes I bought for the winter and fall are tight, so this might help!

    I am feeling a bit better - I went shopping with my mother and son today! I'm in a better mood - maybe the Ritalin is boosting that for me too! I also started switching over to Zoloft. My mother takes Zoloft and she weighs 118 lbs. So I can't believe it will keep me fat.

    I hope this stuff works!!!!

    BxGirl
  10. JPach007

    JPach007 New Member

    Hi BxGirl,
    I know what its like to have to take tons of different medicine, some work for awhile, then you have to switch, and that one doesnt work, and one Dr wants you to take this and the other Dr. wants you to take something else.
    I've found that this board is a great place to get your feelings out, and get some positive feedback and advice. It has helped me.
    Sometime when you get a few minutes we'll have to chat about traveling (I read your bio). My husband and I love to travel. Italy and Spain were our favorites. (Although the flights were very long for me!)
    Hang in there...tomorrow is a new day and hopefully you'll feel better.
    ((((Hugs))))
    JPach007
  11. BxGirl

    BxGirl New Member

    I'd love to chat with you! Being in Europe was one of the highlights of my life! It seems like 100 years ago though! If you write to me I'll write back!

    BxGirl